MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 3D
Model Number SDM-SYS-9000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a selenia dimensions procedure on (b)(6) 2024, the staff moved the gantry but the gantry kept moving downward uncontrolled until the tech hit the button again.A field engineer examined the equipment and found that the side control panel needed replacement.The right and left c-arm control panels were replaced and tested and the system is currently operating and ready to use.No patient injury or staff reported.The system was working per manufacturer´s specifications.
 
Additional Manufacturer Narrative
An investigation was completed: it was reported that during a selenia dimensions procedure, the c-arm was moved into a medial lateral oblique (mlo) position but then moved downward without command, until it hit the bottom of travel.Buttons were tried repeatedly before the c-arm went back up.Log files were reviewed and showed the c-arm commanded downward then the user pressing the ¿up¿ switch to move the c-arm back upward.No errors were tripped.The system worked fine after rebooting but not using left side control switch panel.The control insert switches on both sides were replaced to resolve the issue.There were no patient or user injuries reported.A review of this device history showed that the issue did not return after the control insert switches were replaced.The c-arm control insert switch was replaced; however, no parts were returned for further investigation.The control insert switches were 3107 days old at the time of replacement.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to normal wear with the c-arm control insert switches.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the control insert switch failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: a review of the complaint history for 81003166434 showed no additional complaints for uncommanded c-arm movement related to the control insert switches.The complaint review identified the control insert switches were original to the system therefore, the dhr was reviewed.There was no discrepancy related to the c-arm control insert switches.The control insert switches were installed on this gantry with no issues noted.System product code: sdm-sys-9000-3d.Serial number: (b)(6).System manufacture date: april 7th, 2016.System installation date: june 17th, 2016.Unique device identified (udi): (b)(4).

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key20605815
Report Number1220984-2024-00126
Device Sequence Number12629437
Product Code OTE
UDI-Device Identifier15420045510784
UDI-Public(01)15420045510784(11)160407
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-9000-3D
Device Catalogue NumberSDM-SYS-9000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown